×

zbMATH — the first resource for mathematics

A geometric approach to on-diagonal heat kernel lower bounds on groups. (English) Zbl 1137.58307
Summary: We introduce a new method for obtaining heat kernel on-diagonal lower bounds on non-compact Lie groups and on infinite discrete groups. By using this method, we are able to recover the previously known results for unimodular amenable Lie groups as well as for certain classes of discrete groups including the polycyclic groups, and to give them a geometric interpretation. We also obtain new results for some discrete groups which admit the structure of a semi-direct product or of a wreath product. These include the two-generators groups of affine transformations of the real line \(\langle x\mapsto x+1,x\mapsto\lambda x\rangle \) with \(\lambda \) algebraic, as well as lamplighter groups with nilpotent base.

MSC:
58J35 Heat and other parabolic equation methods for PDEs on manifolds
60G50 Sums of independent random variables; random walks
22E30 Analysis on real and complex Lie groups
20E22 Extensions, wreath products, and other compositions of groups
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Fonctions harmoniques bornées sur LES groupes résolubles, C.R. Acad. Sci. Paris, 305, 777-779, (1987) · Zbl 0657.31014
[2] A lower estimate for central probabilities on polycyclic groups, Can. J. Math., 44, 5, 897-910, (1992) · Zbl 0762.31003
[3] Symmetric Markov chains in \({\Bbb Z}^d\): how fast can they move?, Probab. Th. Rel. Fields, 82, 95-108, (1989) · Zbl 0667.60070
[4] The growth of Grigorchuk’s torsion group, Internat. Math. Res. Notices, 20, 1049-1054, (1998) · Zbl 0942.20027
[5] The degree of polynomial growth of finitely generated groups, Proc. London Math. Soc., 25, 603-614, (1972) · Zbl 0259.20045
[6] A lower bound for the smallest eigenvalue of the Laplacian, Problems in Analysis: A Symposium in honor of Salomon Bochner, 195-199, (1970), Princeton University Press, Princeton · Zbl 0212.44903
[7] Spectral graph theory, CBMS, 92, (1996), AMS publications · Zbl 0867.05046
[8] Higher eigenvalues and isoperimetric inequalities on Riemannian manifolds and graphs, Comm. Anal. Geom., 8, 5, 969-1026, (2000) · Zbl 1001.58022
[9] Ultracontractivity and Nash type inequalities, J. Funct. Anal., 141, 510-539, (1996) · Zbl 0887.58009
[10] Large time behaviour of heat kernels on Riemannian manifolds: fast and slow decays, Journées équations aux dérivées partielles, St-Jean-de-Monts, II,1-II,12, (1998) · Zbl 1021.35014
[11] On diagonal lower bounds for heat kernels on non-compact manifolds and Markov chains, Duke Math. J., 89, 1, 133-199, (1997) · Zbl 0920.58064
[12] Random walks on graphs with regular volume growth, Geom. and Funct. Analysis, 8, 656-701, (1998) · Zbl 0918.60053
[13] Isopérimétrie pour LES groupes et LES variétés, Rev. Mat. Iberoamericana, 9, 2, 293-314, (1993) · Zbl 0782.53066
[14] Heat kernels and spectral theory, (1989), Cambridge University Press · Zbl 0699.35006
[15] Difference equations, isoperimetric inequalities and transience of certain random walks, Trans. Amer. Math. Soc., 284, 787-794, (1984) · Zbl 0512.39001
[16] Heat kernel upper bounds on a complete non-compact manifold, Rev. Mat. Iberoamericana, 10, 2, 395-452, (1994) · Zbl 0810.58040
[17] Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds, Bull. Amer. Math. Soc., 36, 135-249, (1999) · Zbl 0927.58019
[18] On Hardy-Littlewood inequality for Brownian motion on Riemannian manifolds, J. London Math. Soc. (2), 62, 625-639, (2000) · Zbl 1026.58028
[19] Degrees of growth of finitely generated groups and the theory of invariant means, Izv. Akad. Nauk SSSR, Ser. Mat., 49, 5, 939-985, (1984) · Zbl 0583.20023
[20] Degrees of growth of finitely generated groups and the theory of invariant means, Math. USSR-Izv. (English transl.), 25, 259-300, (1985) · Zbl 0583.20023
[21] Groups of polynomial growth and expanding maps, Publ. Math. I.H.E.S., 53, 53-73, (1981) · Zbl 0474.20018
[22] Croissance polynomiale et période des fonctions harmoniques, Bull. Soc. Math. France, 101, 333-379, (1973) · Zbl 0294.43003
[23] On heat kernels on Lie groups, Math. Zeit., 210, 593-605, (1992) · Zbl 0792.22007
[24] Gaussian estimates for Markov chains and random walks on groups, Ann. Prob., 21, 673-709, (1993) · Zbl 0776.60086
[25] Growth of connected locally compact groups, J. Funct. Anal., 12, 113-127, (1973) · Zbl 0247.43001
[26] Random walks on discrete groups: boundary and entropy, Ann. Prob., 11, 3, 457-490, (1983) · Zbl 0641.60009
[27] Symmetric random walks on groups, Trans. Amer. Math. Soc., 92, 336-354, (1959) · Zbl 0092.33503
[28] Lower bounds on \(\Vert K^n\Vert_{1→∞}\) for some contractions \(K\) of \(L^2(μ),\) with some applications to Markov operators, Math. Ann., 303, 699-712, (1995) · Zbl 0836.47021
[29] Sobolev spaces, (1985), Springer · Zbl 0727.46017
[30] On the fundamental group of a homogeneous space, Ann. Math., 66, 2, 249-255, (1957) · Zbl 0093.03402
[31] Følner sequences on polycyclic groups, Rev. Mat. Iberoamericana, 11, 3, 675-686, (1995) · Zbl 0842.20035
[32] The isoperimetric profile of homogeneous Riemannian manifolds, J. Diff. Geom., 54, 2, 255-302, (2000) · Zbl 1035.53069
[33] A survey on the relationship between volume growth, isoperimetry, and the behavior of simple random walk on Cayley graphs, with examples, (1997)
[34] Amenable groups, isoperimetric profiles and random walks, Geometric group theory down under. Proceedings of a special year in geometric group theory, Canberra, Australia, 1996, (1999), Walter De Gruyter · Zbl 0934.43001
[35] On the stability of the behavior of random walks on groups, J. Geom. Anal., 10, 4, 713-737, (2000) · Zbl 0985.60043
[36] On random walks on wreath products · Zbl 1021.60004
[37] Discrete subgroups of Lie groups, 68, (1972), Springer, Berlin · Zbl 0254.22005
[38] A course in the theory of groups, (1993), Springer · Zbl 0836.20001
[39] Polycyclic groups, Cambridge Tracts in Mathematics, 82, (1983) · Zbl 0516.20001
[40] Estimates on the heat kernel for the second order divergence form operators, Probability theory. Proceedings of the 1989 Singapore Probability Conference held at the National University of Singapore, June 8-16 1989, 29-44, (1992), Walter De Gruyter · Zbl 0779.60065
[41] Appendix to Gromov M., groups of polynomial growth and expanding maps, Publ. Math.I.H.E.S., 53, 74-78, (1981) · Zbl 0474.20018
[42] A potential theoretic property of soluble groups, Bull. Sci. Math., 2e série, 108, 263-273, (1983) · Zbl 0546.60008
[43] Random walks on soluble groups, Bull. Sc. Math., 2e série, 107, 337-344, (1983) · Zbl 0532.60009
[44] Convolution powers on locally compact groups, Bull. Sc. Math., 2e série, 111, 333-342, (1987) · Zbl 0626.22004
[45] Analysis on Lie groups, J. Funct. Anal., 76, 346-410, (1988) · Zbl 0634.22008
[46] Groups of superpolynomial growth, Proceedings of the ICM satellite conference on Harmonic analysis, (1991), Springer · Zbl 0802.43002
[47] Diffusion on Lie groups II, Can. J. Math., 46, 5, 1073-1092, (1994) · Zbl 0829.22013
[48] Analysis and geometry on groups, (1992), Cambridge University Press, Cambridge · Zbl 0813.22003
[49] Random walks on infinite graphs and groups, 138, (2000), Cambridge Univ. Press · Zbl 0951.60002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.